MAUDE Adverse Event Report: ORTHO & SURGICAL PRODUCTS ENTERPRISES S.A. LIMB HOLDER, WRIST OR ANKLE, HEAVY DUTY PSYCHIATRIC; RESTRAINT, PROTECTIVE

ORTHO & SURGICAL PRODUCTS ENTERPRISES S.A. LIMB HOLDER, WRIST OR ANKLE, HEAVY DUTY PSYCHIATRIC; RESTRAINT, PROTECTIVE
Model Number M8135
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code Unspecified Mental, Emotional or Behavioural Problem (4430)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility medwatch report (b)(4) was received reporting patient was being placed in restraints for self-injurious behavior.Patient was combative and pulling at the restraint while staff was attempting to apply.A piece of the restraint broke off.The plastic piece broke as a result of patient aggression.Per nursing leadership review, the restraints were applied correctly and additional restrain education is being provided.The triangles on the norix platform bed were not being utilized during the above event.The sample was not returned for evaluation and no lot number was provided.The potential root cause was determined that a wear/use/handling issue most likely occurred.Based on the reported issue it appears the patient was very combative.Due to the root cause finding, there were no corrective or preventive actions taken.There have been no changes made to the raw material used for this limb holder.No manufacturing issues were found during the inventory check.An inventory check was made by deroyal.A total of 13 product number m8135 limb holders were inspected, and no discrepancies were identified during the inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Patient was being placed in restraints for self-injurious behavior.Patient was combative and pulling at the restraint while staff was attempting to apply.A piece of the restraint broke off.The plastic piece broke as a result of patient aggression.Per nursing leadership review, the restraints were applied correctly and additional restrain education is being provided.The triangles on the norix platform bed were not being utilized during the above event.

Brand Name
LIMB HOLDER, WRIST OR ANKLE, HEAVY DUTY PSYCHIATRIC
Common Device Name
RESTRAINT, PROTECTIVE
Manufacturer (Section D)
ORTHO & SURGICAL PRODUCTS ENTERPRISES S.A.
km 20.5 carretera a villa
canales zona 3 finca morancito
villa canales, 01065, guatemala
GT 
Manufacturer (Section G)
ORTHO & SURGICAL PRODUCTS ENTERPRISES S.A.
km 20.5 carretera a villa
canales zona 3 finca morancito
villa canales, 01065, guatemala
GT  
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key20734118
Report Number3010452421-2024-00007
Device Sequence Number9161642
Product Code FMQ
UDI-Device Identifier00749756837811
UDI-Public00749756837811
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberM8135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown